MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B415
Medical Device Problem Codes Material Integrity Problem (2978); Migration (4003)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hemorrhage/Blood Loss/Bleeding (1888); Pocket Erosion (2013); Scar Tissue (2060)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: the customer has recovered unused units of the lot number qdbell form the impacted operating room.The customer is not sure that this is the impacted lot.Additional information received from the customer : i observed at the end of 2020 and the beginning of 2021, when i saw again one month after the hysterectomy by laparoscopy, the patients in whom i had performed the vaginal sutures with stratafix, that the thread was visible vaginally, it appeared to be excluded from the vaginal suture.There was no revision, new intervention or delayed healing, but this had not happened before, i thought the thread was resorbed locally.Has the surgeon observed any defect or abnormality in the suture before, during or after its use in the patient? after its use unabsorbed thread and released from the vaginal suture.Was medical or surgical intervention necessary (product withdrawn, reoperation, steroids, antibiotics, prescription drugs)? if yes which one ? no.Was medical / surgical intervention necessary due to postoperative bleeding? no.Could you please provide the initial date of the procedure, as well as the date the patients were seen? several patients between 2020 and 2021 at 1 month post-intervention related medwatch reports: 2210968-2021-01969, 2210968-2021-01970.
 
Event or Problem Description
It was reported that a patient underwent a hysterectomy on an unknown date and barbed suture was used.The thread did not resorbed and was rejected by the body when seen by surgeon 1 month after the surgery.The impact to the wound was bad scarring and the duration of post-op bleeding.No serious consequences for the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 03/29/2021.A manufacturing record evaluation was performed for the finished device batch qdbell, (b)(6) and no non-conformances were identified.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.Related medwatch reports: 2210968-2021-01969, 2210968-2021-01970, 2210968-2021-01971.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11408590
Report Number2210968-2021-01971
Device Sequence Number11648986
Product Code NEW
UDI-Device Identifier10705031235885
UDI-Public10705031235885
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberSXPP1B415
Device Catalogue NumberSXPP1B415
Device Lot NumberQDBELL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/29/2021
03/31/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/29/2021
03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1